SciELO - Scientific Electronic Library Online

 
vol.139 número12Síndrome de Sweet asociado a leucemia mieloide aguda y factor estimulante de colonias de granulocitos: Caso clínicoMutación en el gen EDA1, Ala349Thr en paciente con displasia ectodérmica hipohidrótica ligada a X índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Revista médica de Chile

versión impresa ISSN 0034-9887

Resumen

ACLE, Santiago; ROCA, Federico; VACAREZZA, Mariela  y  ALVAREZ ROCHA, Alfredo. Ergotism secondary to ergotamine-ritonavir association: Report of three cases. Rev. méd. Chile [online]. 2011, vol.139, n.12, pp. 1597-1600. ISSN 0034-9887.  http://dx.doi.org/10.4067/S0034-98872011001200010.

Ergotism is a complication of the acute intoxication or chronic abuse of ergot derivatives. It may be manifested by a vasomotor syndrome with peripheral vascular disease frequently involving extremities. We report three patients infected with human immunodeficiency virus (HIV), in antiretroviral treatment (ART) that included a protease inhibitor as ritonavir, and had received self-medicated ergotamine. They developed symptoms of peripheral vascular disease and the physical examination showed no arterial pulses in the affected vessels. Arterial Doppler confirmed signs of diffuse arterial spasm in all of them. An arteriography was performed to the second patient and it showed obliteration of the distal sector of the ulnar and radial arteries. Ergotism secondary to ergotamine-ritonavir association was diagnosed. Patients were treated discontinuing the administration of involved drugs, arterial vasodilators and prophylactic anticoagulation, with marked improvement of symptoms.

Palabras clave : Ergotamine; Ergotism; Ritonavir.

        · texto en Español     · pdf en Español